Advertisement

Applied Mathematics & Optimization

, Volume 75, Issue 3, pp 471–498 | Cite as

Large Deviations for Stochastic Models of Two-Dimensional Second Grade Fluids

  • Jianliang Zhai
  • Tusheng Zhang
Article

Abstract

In this paper, we establish a large deviation principle for stochastic models of incompressible second grade fluids. The weak convergence method introduced by Budhiraja and Dupuis (Probab Math Statist 20:39–61, 2000) plays an important role.

Keywords

Large deviations Second grade fluids Non-Newtonian fluid Stochastic partial differential equations 

Mathematics Subject Classification

Primary 60H15 Secondary 35R60 37L55 

Notes

Acknowledgments

This work was supported by National Natural Science Foundation of China (NSFC) (Nos. 11431014, 11401557), and the Fundamental Research Funds for the Central Universities (No. WK 0010000048).

References

  1. 1.
    Bernard, J.M.: Weak and classical solutions of equations of motion for second grade fluids. Comm. Appl. Nonlinear Anal. 5(4), 1–32 (1998)MathSciNetMATHGoogle Scholar
  2. 2.
    Bessaih, H., Millet, A.: Large deviations and the zero viscosity limit for 2D stochastic Navier–Stokes equations with free boundary. SIAM J. Math. Anal. 44(3), 1861–1893 (2012)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Budhiraja, A., Dupuis, P.: A variational representation for positive functionals of infinite dimensional Brownian motion. Probab. Math. Statist. 20, 39–61 (2000)MathSciNetMATHGoogle Scholar
  4. 4.
    Budhiraja, A., Dupuis, P., Maroulas, V.: Large deviations for infinite dimensional stochastic dynamical systems. Ann. Probab. 36(4), 1390–1420 (2008)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Budhiraja, A., Dupuis, P., Maroulas, V.: Large deviations for stochastic flows of diffeomorphisms. Bernoulli 16(1), 234–257 (2010)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Budhiraja, A., Dupuis, P., Fischer, M.: Large deviation properties of weakly interacting processes via weak convergence methods. Ann. Probab. 40(1), 74–102 (2012)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Busuioc, A.V.: On second grade fluids with vanishing viscosity. C. R. Acad. Sci. Paris Sér. I Math. 328(12), 1241–1246 (1999)Google Scholar
  8. 8.
    Busuioc, A.V., Ratiu, T.S.: The second grade fluid and averaged Euler equations with Navier-slip boundary conditions. Nonlinearity 16(3), 1119–1149 (2003)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Cardon-Weber, C.: Large deviations for a Burgers’-type SPDE. Stoch. Process. Appl. 84, 53–70 (1999)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Cerrai, S., Röckner, M.: Large deviations for stochastic reaction-diffusion systems with multiplicative noise and non-Lipschtiz reaction term. Ann. Probab. 32, 1100–1139 (2004)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Chenal, F., Millet, A.: Uniform large deviations for parabolic SPDEs and applications. Stoch. Process. Appl. 72, 161–186 (1997)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Chueshov, I., Millet, A.: Stochastic 2D hydrodynamical type systems: well posedness and large deviations. Appl. Math. Optim. 61(3), 379–420 (2010)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Cioranescu, D., Girault, V.: Weak and classical solutions of a family of second grade fluids. Int. J. Non-Linear Mech. 32(2), 317–335 (1997)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Cioranescu, D., Ouazar, E.H.: Existence and uniqueness for fluids of second grade. Nonlinear Partial Differential Equations and Their Applications, pp. 178–197. College de France Seminar, Boston (1984)Google Scholar
  15. 15.
    Dembo, A., Zeitouni, O.: Large Deviations Techniques and Applications, 2nd edn. Springer, New York (1998)CrossRefMATHGoogle Scholar
  16. 16.
    Dunn, J.E., Fosdick, R.L.: Thermodynamics, stability and boundedness of fluids of complexity two and fluids of second grade. Arch. Ration. Mech. Anal. 56(3), 191–252 (1974)CrossRefMATHGoogle Scholar
  17. 17.
    Dunn, J.E., Rajagopal, K.R.: Fluids of differential type: critical review and thermodynamic analysis. Int. J. Eng. Sci. 33(5), 668–729 (1995)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Fosdick, R.L., Rajagopal, K.R.: Anomalous features in the model of second grade fluids. Arch. Ration. Mech. Anal. 70, 145–152 (1978)MATHGoogle Scholar
  19. 19.
    Hausenblas, E., Razafimandimby, P.A., Sango, M.: Martingale solution to equations for differential type fluids of grade two driven by random force of Levy type. Potential Anal. 38(4), 1291–1331 (2013)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Holm, D.D., Marsden, J.E., Ratiu, T.S.: Euler-Poincaré models of ideal fluids with nonlinear dispersion. Phys. Rev. Lett. 80(19), 4173–4176 (1998)CrossRefGoogle Scholar
  21. 21.
    Holm, D.D., Marsden, J.E., Ratiu, T.S.: The Euler-Poincaré equations and semidirect products with applications to continuum theories. Adv. Math. 137(1), 1–81 (1998)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Iftimie, D.: Remarques sur la limite \(\alpha \rightarrow 0\) pour les fluides de grade 2. C. R. Math. Acad. Sci. Paris 334(1), 83–86 (2002)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Liu, W.: Large deviations for stochastic evolution equations with small multiplicative noise. Appl. Math. Optim. 61(1), 27–56 (2010)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Lions, J.L.: Quelques Methodes de Resolution des Problemes aux Limites Non Lineaires. Dunod, Paris (1969)MATHGoogle Scholar
  25. 25.
    Noll, C., Truesdell, C.: The nonlinear field theory of mechanics. Handbuch der Physik. Springer, Berlin (1975)Google Scholar
  26. 26.
    Razafimandimby, P.A., Sango, M.: Strong solution for a stochastic model of two-dimensional second grade fluids: existence, uniqueness and asymptotic behavior. Nonlinear Anal. 75, 4251–4270 (2012)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Razafimandimby, P.A., Sango, M.: Asymptotic behaviour of solutions of stochastic evolution equations for second grade fluids. C. R. Acad. Sci. Paris 348(13–14), 787–790 (2010)CrossRefMATHGoogle Scholar
  28. 28.
    Razafimandimby, P.A., Sango, M.: Weak solution of a stochastic model for two-dimensional second grade fluids. Bound. Value Probl. (2010). doi: 10.1155/2010/636140
  29. 29.
    Röckner, M., Zhang, T.S.: Large deviations for stochastic tamed 3D Navier–Stokes equations. Appl. Math. Optim. 61(2), 267–285 (2010)MathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    Shkoller, S.: Smooth global Lagrangian flow for the 2D Euler and second-grade fluid equations. Appl. Math. Lett. 14(5), 539–543 (2001)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Shkoller, S.: Geometry and curvature of diffeomorphism groups with \(H^1\) metric and mean hydrodynamics. J. Funct. Anal. 160(1), 337–365 (1998)MathSciNetCrossRefMATHGoogle Scholar
  32. 32.
    Solonnikov, V.A.: On general boundary problems for systems which are elliptic in the sense of A. Douglis and L. Nirenberg. I. Am. Math. Soc. Transl. 56, 193–232 (1966)MATHGoogle Scholar
  33. 33.
    Solonnikov, V.A.: On general boundary problems for systems which are elliptic in the sense of A. Douglis and L. Nirenberg. II. Pro. Steklov Inst. Math. 92, 269–339 (1968)Google Scholar
  34. 34.
    Sowers, R.B.: Large deviations for a reaction-diffusion equation with non-Gaussian perturbations. Ann. Probab. 20, 504–537 (1992)MathSciNetCrossRefMATHGoogle Scholar
  35. 35.
    Sritharan, S.S., Sundar, P.: Large deviations for the two-dimensional Navier–Stokes equations with multiplicative noise. Stoch. Process. Appl. 116(11), 1636–1659 (2006)MathSciNetCrossRefMATHGoogle Scholar
  36. 36.
    Temam, R.: Navier–Stokes Equations and Nonlinear Functional Analysis. SIAM, Philadelphia (1983)MATHGoogle Scholar
  37. 37.
    Touchette, H.: The large deviation approach to statistical mechanics. Phys. Rep. 478, 1–69 (2009)MathSciNetCrossRefGoogle Scholar
  38. 38.
    Zhang, T.S.: On small time asymptotics of diffusions on Hilbert spaces. Ann. Probab. 28, 537–557 (2002)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2016

Authors and Affiliations

  1. 1.School of Mathematical SciencesUniversity of Science and Technology of ChinaHefeiChina
  2. 2.School of MathematicsUniversity of ManchesterManchesterUK

Personalised recommendations